1 doctor weighed in:
Are there any dangerous side effects of atripla?
1 doctor weighed in

Dr. Joel Gallant
Internal Medicine - Infectious Disease
In brief: They're rare
Most of the side effects are more annoying than dangerous.
Rarely, people can become depressed or psychotic, an indication for an immediate switch. Rashes are rarely life threatening and usually get better with continued dosing. Liver enzyme elevations can occur, though they're not usually severe. The tenofovir component cause cause kidney damage, so it's important to monitor kidney function.

In brief: They're rare
Most of the side effects are more annoying than dangerous.
Rarely, people can become depressed or psychotic, an indication for an immediate switch. Rashes are rarely life threatening and usually get better with continued dosing. Liver enzyme elevations can occur, though they're not usually severe. The tenofovir component cause cause kidney damage, so it's important to monitor kidney function.
Dr. Joel Gallant
Dr. Joel Gallant
Thank
Get help from a real doctor now
Dr. Vicken Poochikian
Board Certified,
38 years in practice
2M people helped
Continue
108,000 doctors available
Read more answers from doctors